Some of you are aware I was prescribed Byetta about 6 months ago. Initially I was on 5mg, and it was an almost instant success. After a month I was put on 10mg and again, it was very successful. But, I began having bouts of nausea a couple of hours after the jab. I tried all kinds of things to stop it. I timed the jab differently… longer between jab and food, shorter between jab and food, having the jab and then the food right away… sometimes it seemed to work, so I began looking at the food I was eating. Certainly, eating “wrong” or “bad” food (ie too much carb or a high glucose content) had a nasty effect, but what happened gradually over the 5 months I was (note the past tense) on 10mg, the nausea began no matter how I timed it or what I ate. Eventually I became fairly noncompliant with it, and my endo has now cut the dose back to 5mg in the hope that the nausea will go and my levels will remain within range. But they arent. and I am getting nauseated again, even on the dose that never affected me before. I am beginning to think that in some of us, a sensitivity presents at some point, and then thats that.
I’ve heard that Victoza doesnt provoke nausea, but we can’t get it in Australia. So I’m going to be on insulin before long and that, for me, is some kind of failure. I feel like I have brought it on myself, sometimes… its just damned depressing.